• Malignant hyperthermia is Induced by potent inhalation anesthetics. Enflurane must be added to the list of those anesthetic agents (such as halothane and succinylcholine) that are associated with this condition. The patient in our study was a young woman with no history of prior exposure to general anesthetics, and no family history of complications following administration of anesthetics. The other possible causes of hyperthermia in the patient were investigated and eliminated, and the condition was finally associated with enflurane. Enflurane should not be used in patients with a family history of this rare but often lethal disorder.
(Arch Surg 110:1491-1493, 1975)
Caropreso PR, Gittleman MA, Reilly DJ, Patterson LT. Malignant Hyperthermia Associated With Enflurane Anesthesia. Arch Surg. 1975;110(12):1491–1493. doi:10.1001/archsurg.1975.01360180061013
Customize your JAMA Network experience by selecting one or more topics from the list below.